Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 16, 2006, 3:36 AM CDT for Cameron Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 16, 2006, 3:36 AM CDT (08:36 UTC)
- Expired
- Oct 16, 2006, 4:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 37 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 3:55 AM CDT | TORNADO | Grand Chenier, LA | TORNADO MOVED ONSHORE IN GRAND CHENIER. REPORTED BY CAMERON PARISH SHERIFF OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 15, 11:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 160838
TORLCH
LAC023-160900-
/O.NEW.KLCH.TO.W.0019.061016T0836Z-061016T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 AM CDT MON OCT 16 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
CAMERON PARISH IN SOUTHWEST LOUISIANA
* UNTIL 400 AM CDT
* AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES FROM
6 MILES SOUTH OF CREOLE TO 10 MILES SOUTHEAST OF ROCKEFELLER
WILDLIFE REFUGE...MOVING NORTH AT 30 MPH.
* TORNADO PRODUCING STORMS ARE EXPECTED TO BE NEAR...
CREOLE BY 340 AM CDT
ROCKEFELLER WILDLIFE REFUGE AND GRAND CHENIER BY 345 AM CDT
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO - IT MAY BE TOO LATE. TAKE COVER NOW
WATERSPOUTS THAT MOVE ONSHORE BECOME TORNADOES. PEOPLE ALONG THE
SHORE SHOULD SEEK SHELTER IF THREATENING WEATHER APPROACHES.
A TORNADO WATCH IS IN EFFECT ACROSS SOUTHWEST LOUISIANA UNTIL 7 AM
CDT.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 2979 9336 2979 9314 2961 9262 2994 9264
2994 9337
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 15, 9:56 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Oct 15, 9:56 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
956 PM CDT SUN OCT 15 2006
.UPDATE...
ACTUAL TIDES ARE RUNNING FROM 2 TO 2.5 FT ABOVE PREDICTED TIDES.
HIGH TIDES EXPECTED FROM 1 TO 2 AM. I WILL RETAIN THE COASTAL
FLOOD WARNING.
I ALSO ISSUED A LAKE WIND ADVISORY FOR THE COASTAL MARSHES OF
LOUISIANA. OTHERWISE ZONE PACKAGE IS ON TARGET.
&&
.PREV DISCUSSION... (ISSUED 332 PM CDT SUN OCT 15 2006)
SYNOPSIS...MUCH ANTICIPATED RAIN EVENT HAS BEGUN. IF RATHER LARGE
MASS OF RAIN AND THUNDERSTSORMS IN THE NORTHWEST GULF MAINTAINS
COLD CLOUD TOPS PER IR IMAGERY, HEAVY AND CONTINUOS RAINS WILL
REACH THE COASTAL AREAS AROUND 9 PM THIS EVENING. THIS CONVECTIVE
COMPLEX IS ASSOCIATED WITH A WARM FRONT WHICH IS EXPECTED TO COME
ASHORE ABOUT THAT TIME PER LATEST RUC. SO FAR, LCH HAS RECORDED
68 INCHES OF RAIN. BPT HAS RECORED 1.38 INCHES AND IT IS RAINING
THERE AT A RATE OF ABOUT A HALF INCH AN HOUR.
DISCUSSION...WILL ISSUE A FLOOD WATCH VALID TNITE THRU MONDAY NIGHT.
WENT SOMEWHAT LOWER ON TEMPS VS GUIDANCE TNITE DUE TO RAIN COOLED AIR.
A SPECIAL WEATHER STATEMENT IS OUT FOR 5 TO LOCALLY 10 INCHES OF
RAIN BY LATE MONDAY NIGHT OR EARLY TUESDAY MORNING. A COASTAL
FLOOD STATEMENT IS ALSO OUT FOR TIDES RUNNING ABOVE NORMAL THIS
AFTERNOON, CAUSING MINOR COASTAL FLOODING. AS WINDS BECOME MORE
SOUTHERLY, TIDE LEVELS SHOULD LOWER CLOSER TO NORMAL.
AVIATION...IFR CIGS/VIS IN HEAVY RAIN WITH EMBEDDED TSTMS. GUSTY
ESE WINDS. CONDITIONS NOT EXPECTED TO IMPROVE UNTIL LATE MONDAY NIGHT.
MARINE...STRONG ESE WINDS WITH SEAS BUILDING TOWARDS 11 FEET IN
THE OUTER WATERS, SCA CONTINUES.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: ACADIA...
ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...
EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
MARTIN...VERMILION...AND VERNON.
LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
CAMERON...IBERIA...ST. MARY...AND VERMILION.
TX...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: HARDIN...
JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Oct 15, 12:02 PM CDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1202 PM CDT SUN OCT 15 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-161715- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 1202 PM CDT SUN OCT 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING WARM FRONT WILL MOVE THROUGH THE AREA OUT OF THE GULF TONIGHT. INCREASING MOISTURE FROM THE PACIFIC AND GULF WILL PRODUCE RAIN, HEAVY AT TIMES WITH EMBEDDED THUNDERTORMS. UP TO 2 INCHES OF RAIN WILL BE POSSIBLE THROUGH TONIGHT. SOME STORMS COULD REACH SEVERE LEVELS LATER THIS AFTERNOON AND TONIGHT. FAVORABLE TURNING IN THE LOWER LAYERS OF THE ATMOSPHERE COULD CAUSE SOME THUNDERSTORMS TO ROTATE. A FEW TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROLONGED RAIN EVENT IS EXPECTED TO LAST UNTIL EARLY TUESDAY. A FLOOD WATCH MAY BE REQUIRED AS EARLY AS MONDAY. RAIN EVENT TOTALS FROM SUNDAY AFTERNOON UNTIL EARLY TUESDAY COULD AVERAGE 5 INCHES WITH A FEW LOCATIONS RECEIVING AS MUCH AS 10 INCHES. TRAINING OF FAST MOVING STORMS COULD MEAN A FEW LOCATIONS COULD RECEIVE OVER 5 INCHES IN A FEW SHORT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME BEGINNING LATE THIS AFTERNOON AND LASTING INTO MONDAY. 11
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:40 PM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 15, 9:03 PM CDT | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 26 hr |
| Oct 15, 9:38 PM CDT | Special Marine Warning | LCH | 67 min | |
| Oct 15, 11:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Oct 15, 11:42 PM CDT | Special Marine Warning | LCH | 63 min | |
| Oct 16, 12:19 AM CDT | Special Marine Warning | LCH | 56 min | |
| Oct 16, 1:07 AM CDT | Special Marine Warning | LCH | 53 min | |
| Oct 16, 1:44 AM CDT | Special Marine Warning | LCH | 61 min | |
| Oct 16, 2:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Oct 16, 2:46 AM CDT | Tornado Warning | LCH | Cameron | 29 min |
| Oct 16, 3:00 AM CDT | Tornado Warning | LCH | Vermilion | 30 min |
| Oct 16, 3:25 AM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 16, 3:58 AM CDT | Tornado Warning | LCH | Cameron | 32 min |
| Oct 16, 4:32 AM CDT | Tornado Warning | LCH | Cameron | 28 min |
| Oct 16, 4:51 AM CDT | Tornado Warning | LCH | Jefferson Davis | 24 min |
| Oct 16, 7:49 AM CDT | Tornado Warning | LCH | Acadia | 41 min |
| Oct 16, 7:50 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 40 min |
| Oct 16, 8:20 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 25 min |
| Oct 16, 8:28 AM CDT | Tornado Warning | LCH | Vernon | 32 min |
| Oct 16, 8:48 AM CDT | Tornado Warning | LCH | Acadia | 27 min |
| Oct 16, 8:58 AM CDT | Tornado Warning | LCH | Vernon | 32 min |
| Oct 16, 9:19 AM CDT | Tornado Warning | LCH | Avoyelles | 41 min |
| Oct 16, 9:30 AM CDT | Tornado Warning | LCH | Vernon | 30 min |
| Oct 16, 9:57 AM CDT | Tornado Warning | LCH | Beauregard | 33 min |
| Oct 16, 10:27 AM CDT | Tornado Warning | LCH | Vernon | 48 min |
| Oct 16, 11:31 AM CDT | Tornado Warning | LCH | Rapides | 29 min |
| Oct 16, 1:03 PM CDT | Flash Flood Warning | LCH | Vernon | 3 hr |
| Oct 16, 6:12 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 63 min |
| Oct 16, 6:53 PM CDT | Special Marine Warning | LCH | 67 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.